Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Fractures + Trileptal?! Sheilac

Posted by ed_uk2010 on November 13, 2013, at 15:03:36

In reply to Fractures + Trileptal?!, posted by Sheilac on November 12, 2013, at 8:32:53

I don't quite understand the justification behind the med changes your doctor is proposing. There is not sufficient evidence that you need to reduce Trileptal.

There appears to be a link between certain (particularly older) antiepileptics and reduced bone mineral density, possibly due to increased metabolism (de-activation) of Vitamin D. I suggest that you inquire about getting a bone scan (DEXA). At any rate, you can start taking a colecalciferol (Vitamin D) supplement, preferably 800-1600 units per day.

> Get this, I've had 2 fractures (toes) and cracked 2 teeth while being on Trileptal for almost 2 years. My doc finally tells me there could be a chance that the longer you're on anti-epileptic meds, that they can cause bone/ fracture issues! Geez. I actually looked it up last night and it's true. It feels like I've developed debilitating arthritis.
>
> Apparently, I'm a slow metabolizer and some meds build up in my systems due to a possible missing liver enzyme and that's why I experience so many side effects.
>
> So, now I'm having to taper down on Trileptal and go up on Geodon. I still have Klonopin.
>
> I don't know of any other meds to replace Trileptal with. It's been a great med for me for 2 years. Little side effects - except for now I can't walk due to this arthritic condition and broken bones!
>
> My doc also told me not to worry so much about Geodon. She said a high dose is when you get to 240-320mg, which I never will. If I get up to 120mg I'll be great. I can still use my Klonopin and melatonin to sleep.
>
> I can't believe this. My doc said she can even swap my cheek to test my metabolism or something and see why I react the way I do to certain meds.
>
> I guess I'll have to rely on Geodon. Not sure what else to do.
>
> I've been on meds of some sort for 25 years, so I feel like I'll be detoxing a little, which is better than taking more and more Klonopin. I can remember when I just took Zoloft and Trazadone and over the years docs have piled more and more meds on me. I don't even react normally to a normal dose of Klonopin or Xanax anymore. It takes a whole lot to effect me. Maybe a little detoxing, slowly wouldn't be bad. But I'm sure it won't be fun.
>
> I'd just like to react normally to a safe med!

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ed_uk2010 thread:1054186
URL: http://www.dr-bob.org/babble/20131025/msgs/1054274.html